Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 49, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jul 21, 2004, 6:44 PM CDT for Hidalgo County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2004, 6:44 PM CDT (23:44 UTC)
- Expired
- Jul 21, 2004, 7:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 109 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1860 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 212344 SVRBRO TXC215-220030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 642 PM CDT WED JUL 21 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HIDALGO COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 730 PM CDT * AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SAN MANUEL. THE THUNDERSTORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... HIDALGO COUNTY. IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2644 9846 2640 9801 2671 9803 2673 9835 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:05 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 21, 3:05 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 305 PM CDT WED JUL 21 2004 .DISCUSSION...CURRENT CONDITIONS ACROSS DEEP SOUTH TEXAS REMAIN HOT AND DRY. ISOLATED SHOWERS CONTINUE TO DEVELOP AND QUICKLY FIZZLE OUT ALONG THE SEA BREEZE CONVERGENCE ZONE IN WILLACY AND KENEDY COUNTIES EXPECT ALL CONVECTIVE ACTIVITY WILL RAPIDLY DIMINISH AFTER SUNSET. && .SHORT TERM...AN UPPER LEVEL LOW IS CURRENTLY CENTERED ABOUT 30 MILES SOUTH OF CORPUS CHRISTI TEXAS AND IS GENERATING ISOLATED SHOWERS AND THUNDERSTORMS TO THE EAST AND NORTH OF THE LOW CENTER. THE LOW IS FORECAST TO MOVE WEST DURING THE NEXT 48 HOURS...WHICH COULD CARRY A LITTLE MORE MOISTURE AND INSTABILITY INTO DEEP SOUTH TEXAS. ISOLATED SEA BREEZE CONVECTION FORMED OVER KENEDY AND WILLACY COUNTIES TODAY...AND A SIMILAR SCENARIO IS EXPECTED TOMORROW. && .LONG TERM...SATURDAY THROUGH WEDNESDAY EXPECT THE CURRENT TREND TO CONTINUE AT MORE OR LESS THROUGH THE WEEKEND WITH HOT DAYS AND WARM OVERNIGHT TEMPERATURES. THE PRIMARY WEATHER HAZARDS INCLUDE HEAT RELATED PROBLEMS AS TEMPS REMAIN ABOVE CLIMATOLOGICAL NORMS. WAVE HEIGHT AND WINDS OVER THE COASTAL WATERS SHOULD BE MARGINAL WITH SMOOTH AND CALM CONDITIONS IN THE OVERNIGHT AND PRE DAWN HOURS. ISOLATED SHOWERS OR LATE AFTERNOON THUNDER WILL BE POSSIBLE DEPENDING ON THE STRENGTH OF LOW LEVEL CONVERGENCE ALONG THE SEA BREEZE IN ADDITION TO THE VARIABILITY OF ANY UPPER LEVEL WEAKNESS FROM 300 TO 200 MILLIBARS. WILL KEEP THE FORECAST GOING AS PREVIOUSLY POSTED. GFS AND MRF ARE HINTING AT A SLIGHT CHANGE EARLY NEXT WEEK...WITH THE RIDGE ALOFT SHIFTING THE WEST AND NORTH. THIS IMPLIES A MORE EASTERLY FLOW AT THE LOW AND MID LEVELS WHICH COULD LEAD TO INCREASING MOISTURE...CLOUDINESS AND A RETURN TO CLIMATOLOGICALLY NORMAL MAXIMUM TEMPERATURES. THE SIGNAL IS WEAK AND ADDITIONAL RUN TO RUN CONSISTENCY WITH SOME CONFIRMATION BETWEEN MODELS SUITES WILL LIKELY BE NEEDED BEFORE ADDITIONAL CHANGES ARE ADDED TO THE EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 97 78 79 94/ 10 10 10 10 00 BROWNSVILLE 78 97 78 96 78/ 10 10 10 10 00 HARLINGEN 77 100 77 97 77/ 10 10 10 10 00 MCALLEN 77 101 77 98 77/ 00 10 05 10 00 RIO GRANDE CITY 76 101 76 100 76/ 00 00 00 05 00 SOUTH PADRE ISLAND 80 90 80 89 79/ 10 10 10 10 00 .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && MESO/OBS...ABBOTT SHORT TERM...69 LONG TERM...53 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jul 21, 5:00 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 PM CDT WED JUL 21 2004 TXZ248>257-221100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 500 PM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. CONTINUED ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY ON THURSDAY. HOT WEATHER WILL CONTINUE...WITH AFTERNOON HEAT INDICES OF 105 AND ABOVE COMMON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.